Cardiac Hypertrophy Associated With ACTH Therapy for Childhood Seizure Disorder

Richard S.K. Young, Raymond R. Fripp, Diane R. Stern, Charles Darowish

Research output: Contribution to journalArticlepeer-review

22 Scopus citations

Abstract

Hypertrophic cardiomyopathy is a newly recognized, potentially fatal complication of ACTH therapy. We report the clinical, echocardiographic, and pathologic findings of an infant who was treated with ACTH for seizure disorder and subsequently developed severe systemic hypertension. Echocardiography revealed marked cardiac hypertrophy with disproportionate septal hypertrophy. Decreasing the dose of ACTH reduced the systemic blood pressure, but the cardiac hypertrophy progressed and the child subsequently died. Children who develop hypertension during ACTH therapy should be considered at risk for hypertrophic cardiomyopathy and should undergo routine echocardiographic evaluation. (J Child Neurol 1987;2:311-312).

Original languageEnglish (US)
Pages (from-to)311-312
Number of pages2
JournalJournal of Child Neurology
Volume2
Issue number4
DOIs
StatePublished - Oct 1987

All Science Journal Classification (ASJC) codes

  • Pediatrics, Perinatology, and Child Health
  • Clinical Neurology

Fingerprint Dive into the research topics of 'Cardiac Hypertrophy Associated With ACTH Therapy for Childhood Seizure Disorder'. Together they form a unique fingerprint.

Cite this